Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 13, NWS Flagstaff, AZ

April 11, 2022Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 11, 2022, 4:13 AM MST for Yavapai County, Arizona. It took effect at Apr 11, 2022, 1:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 4:13 AM MST (11:13 UTC)
In effect from
Apr 11, 2022, 1:00 PM MST
Expired
Apr 12, 2022, 3:29 AM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS75 KFGZ 111113
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
413 AM MST Mon Apr 11 2022

AZZ040-120500-
/O.UPG.KFGZ.WI.Y.0012.220411T2000Z-220413T0000Z/
/O.EXA.KFGZ.HW.W.0001.220411T2000Z-220413T0000Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
413 AM MST Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM
MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northern Arizona including Dilkon and 
  Kykotsmovi.

* WHEN...From 1 PM this afternoon to 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles. Areas of blowing dust
  could lower visibility at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ005>007-120500-
/O.UPG.KFGZ.WI.Y.0012.220411T2000Z-220412T1500Z/
/O.EXA.KFGZ.HW.W.0001.220411T2000Z-220412T1500Z/
Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau-
Including the cities of Page, Lees Ferry, Grand Canyon Village, 
Supai, North Rim, and Valle
413 AM MST Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of northern Arizona including Page, Lees 
  Ferry, Grand Canyon Village, Supai, North Rim, and Valle. 

* WHEN...From 1 PM this afternoon to 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ004-009>012-015-039-120500-
/O.CON.KFGZ.HW.W.0001.220411T2000Z-220412T1500Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M., Tuba City, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
413 AM MST Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 AM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Portions of northern Arizona including Jacob Lake, 
  Fredonia, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, 
  Kayenta, Window Rock, Ganado, Wupatki National Monument, Tuba 
  City, Flagstaff, Doney Park, Williams, Munds Park, and Navajo 
  National Monument.

* WHEN...From 1 PM this afternoon to 8 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Areas of blowing dust could lower 
  visibility over the lower elevations of northeast Arizona.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-120500-
/O.CON.KFGZ.HW.W.0001.220411T2000Z-220413T0000Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
413 AM MST Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...From the north side of the Mogollon Rim and White 
  Mountains into the Little Colorado River Valley. This includes 
  Winslow, Holbrook, Snowflake, Saint Johns, Springerville, 
  Eagar, Happy Jack, Heber, Show Low, Greer, Pinetop, and 
  Lakeside.

* WHEN...From 1 PM this afternoon to 5 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust could lower visibility 
  over the Little Colorado River valley.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ008-120500-
/O.NEW.KFGZ.WI.Y.0013.220411T2000Z-220412T1500Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
413 AM MST Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM MST
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern Arizona including Prescott,
  Seligman, and Ash Fork.

* WHEN...From 1 PM this afternoon to 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
3 follow-up statements
117 
WWUS75 KFGZ 112115
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
215 PM MST Mon Apr 11 2022

AZZ004>007-009>012-015-039-121400-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220412T1500Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M., Tuba City, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
215 PM MST Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of northern Arizona including Page, Lees 
  Ferry, Grand Canyon Village, Supai, North Rim, and Valle.

* WHEN...Until 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-121400-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
215 PM MST Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...From the north side of the Mogollon Rim and White 
  Mountains into the Little Colorado River Valley. This includes 
  Winslow, Holbrook, Snowflake, Saint Johns, Springerville, 
  Eagar, Happy Jack, Heber, Show Low, Greer, Pinetop, and 
  Lakeside.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust could lower visibility 
  over the Little Colorado River valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ040-121400-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
215 PM MST Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of northern Arizona including Dilkon and 
  Kykotsmovi.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Areas of blowing dust 
  could lower visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ008-121400-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-220412T1500Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
215 PM MST Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northern Arizona including Prescott, 
  Seligman, and Ash Fork.

* WHEN...Until 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
248 
WWUS75 KFGZ 120908
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
208 AM MST Tue Apr 12 2022

AZZ004>007-009>012-015-039-121500-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220412T1500Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M., Tuba City, Flagstaff, Williams, Munds Park, 
and Navajo N.M.
208 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Portions of northern Arizona including Page, Lees 
  Ferry, Grand Canyon Village, Supai, North Rim, and Valle.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-121715-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
208 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...From the north side of the Mogollon Rim and White 
  Mountains into the Little Colorado River Valley. This includes 
  Winslow, Holbrook, Snowflake, Saint Johns, Springerville, 
  Eagar, Happy Jack, Heber, Show Low, Greer, Pinetop, and 
  Lakeside.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust could lower visibility 
  over the Little Colorado River valley.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ040-121715-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
208 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of northern Arizona including Dilkon and 
  Kykotsmovi.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Areas of blowing dust 
  could lower visibility at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ008-121500-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-220412T1500Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
208 AM MST Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northern Arizona including Prescott, 
  Seligman, and Ash Fork.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
513 
WWUS75 KFGZ 121029
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
329 AM MST Tue Apr 12 2022

AZZ004>007-009-121130-
/O.CAN.KFGZ.HW.W.0001.000000T0000Z-220412T1500Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
and Kaibito
329 AM MST Tue Apr 12 2022

...HIGH WIND WARNING IS CANCELLED...

Winds were weakening behind a passing cold front and the threat
for damaging winds has ended. Look for gusty west to northwest
winds at 10 to 20 mph gusting to 35 mph the remainder of the
morning.

$$

AZZ008-121130-
/O.CAN.KFGZ.WI.Y.0013.000000T0000Z-220412T1500Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
329 AM MST Tue Apr 12 2022

...WIND ADVISORY IS CANCELLED...

Winds were weakening during the early morning hours to below
advisory level with wind gusts in excess of 40 mph unlikely. Look
for gusty southwest to west winds at 10 to 20 mph gusting to 30 
mph the remainder of the morning.

$$

AZZ010>012-015-039-121500-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220412T1500Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Black Mesa Area-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Flagstaff, 
Williams, Munds Park, and Navajo N.M.
329 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northern Arizona including Page, Lees 
  Ferry, Grand Canyon Village, Supai, North Rim, and Valle.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ013-014-016-017-121830-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
329 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...From the north side of the Mogollon Rim and White 
  Mountains into the Little Colorado River Valley. This includes 
  Winslow, Holbrook, Snowflake, Saint Johns, Springerville, 
  Eagar, Happy Jack, Heber, Show Low, Greer, Pinetop, and 
  Lakeside.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust could lower visibility 
  over the Little Colorado River valley.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ040-121830-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-220413T0000Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
329 AM MST Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of northern Arizona including Dilkon and 
  Kykotsmovi.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Areas of blowing dust 
  could lower visibility at times.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:41 AM MST, 32 minutes earlier.

Area forecast discussion, Apr 11, 3:41 AM MST, 32 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
341 AM MST Mon Apr 11 2022

.SYNOPSIS...A storm system moving across the western states will
deliver very strong, potentially damaging winds to northern
Arizona later today through Tuesday. Look for a chance of
mountain snow and valley rain on Tuesday along with a blast of
colder temperatures. After a hard freeze Wednesday morning Warmer
temperature will return for Thursday and the end of the week.
Breezy conditions are forecast each afternoon.

&&

.DISCUSSION...A potent low pressure system and associated cold
front will dive across the western states today and Tuesday. The
main impact of this system over the next 24 to 36 hours will be
high winds with widespread wind gusts of 50 to 60 mph. Localized
gusts as high as 80 mph are forecast for tonight! Behind this low
a hard freeze is anticipated for Wednesday morning. Details
follow.

For today and Tuesday...A potent low moves across the western
states. Pressure gradients will quickly strengthen today maxing
out tonight into Tuesday. The result will be widespread strong
winds. As the low approaches southwesterly winds will rapidly
strengthen through this morning with wind gusts of 60+ mph
developing during the afternoon. By tonight, as the cold front
approaches, winds will achieve their peak strength. Locations
along and downwind of the Kaibab Plateau, the Mogollon Rim, Black
Mesa, the Chuska Mountains and White Mountains could see wind
gusts of 70 to 80 mph between 6 PM (7 PM Navajo Nation) this
evening through 8 AM (9 AM Navajo Nation) Tuesday morning.
Locations such as Doney Park, Kayenta, Meteor Crater, House Rock,
Teec Nos Pos and Concho could see such gusts. The result, a High
Wind Warning is in effect for much of northern Arizona. Go to
weather.gov/flagstaff for further details. In addition, as the
cold front passes across the area on Tuesday there will be a
decent shot at some showers, especially from the Mogollon Rim
northward. Accumulating snow will be possible down to 5500 feet
but due to limited moisture and the fast moving nature of the low
only a dusting to 1 inch of snow is anticipated. The highest
mountain peaks which could see a few additional inches.

On Wednesday...The low pressure system moves eastward with a dry
and cold air mass punching from north to south across Arizona.
The main impact of this drier air will be strong radiational
cooling before sunrise Wednesday resulting in a widespread hard
freeze. Locations above 6500 feet are likely to see low
temperatures in the teens with temperatures mainly in the 20s at
lower elevations. Consider protection any of your more sensitive
plants.

From Thursday onward...A mild westerly flow will develop across
the southwestern states. Look for warmer temperatures under this
mild air mass with pressure gradients and daytime vertical mixing
nearly guaranteeing breezy conditions each afternoon. Passing
weak shortwave disturbances could throw a few windy days into the
mix with the next best chance for stronger winds Saturday and
Sunday.

&&

.AVIATION...For the 12Z package...Strong, gusty develop after 18Z
from the southwest at 30-40 kts, gusting 45-55 kts across the high
terrain. Locally higher gusts up to 70 kts will be along and
downwind of the Mogollon Rim. Isolated IFR/LIFR conditions will be
possible after 18Z in areas of blowing dust, mainly north and east
of a KPGA-T03-KINW-KSJN line. Areas of MVFR conditions will be
possible in areas of rain/snow showers after 03-06Z Tue. VFR
conditions are otherwise expected. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Strong, gusty southwest winds develop this
afternoon, lasting into the overnight. Winds become a bit lighter
from the west on Tuesday, though still remain strong and gusty.
Cooling temperatures are also expected as chances for rain/snow
showers increase late tonight into Tuesday.

Wednesday through Friday...Warming temperatures are expected from
Wednesday onward, along with dry conditions. Winds lighten a bit,
but remain gusty from the west/southwest.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...High Wind Warning from 1 PM this afternoon to 5 PM MST Tuesday
FOR AZZ013-014-016-017-040.

High Wind Warning from 1 PM this afternoon to 8 AM MST Tuesday
FOR AZZ004>007-009>012-015-039.

Wind Advisory from 1 PM this afternoon to 8 AM MST Tuesday FOR
AZZ008.

&&

PUBLIC...McCollum
AVIATION...Humphreys
FIRE WEATHER...Humphreys

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:33 PM MSTSpecial Weather StatementFGZApache, Navajo57 min

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.